MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-10-30-3D
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the product was being used as per the instructions for use (ifu) but the coil was kinked within the microcatheter.A new medtronic product used to complete the procedure.Additional information received reported there were no issues that resulted in the damage that was found.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
Product analysis as found condition: the concerto device was returned for analysis within a shipping box, inside of a sealed plastic biohazard pouch, an opened concerto outer carton, and inside of a non-medtronic microcatheter (terumo).Damage location details: the concerto device was returned stuck within the non-medtronic (terumo) microcatheter.The distal end of the device was stuck inside of the microcatheter at 115.5cm from the proximal end.The pushwire was found to be bent at 28.5cm and bent at 76.8cm from the proximal end.No other anomalies were observed.Testing analysis: during testing, the device was flushed with water, which failed to flow into the microcatheter.While trying to retract the concerto device out of the microcatheter, more damage was caused due to the resistance encountered.No implant coil was found attached or within the microcatheter.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil kink/damage¿ was unable to be confirmed, as the device was returned damaged and stuck within a non-medtronic microcatheter.During testing, further damage was caused as resistance was met while retracting the device from the microcatheter.No implant coil was found attached to the pushwire, or within the non-medtronic microcatheter.The shield coil was found to be stretched and damaged.A possible cause of ¿coil kink/damage¿ can be the dried blood was found within the microcatheter, which could possibly mean that ¿there was lack of continuous flush¿ during the procedure.Dried blood within the microcatheter can lead to possible resistance, which then can lead to possible damage to the concerto device.Another possible cause for the coil kink/damage could be ¿advancing the device against resistance¿; however, the root cause of the ¿coil kink/damage¿ was unable to be determined.No patient vessel tortuosity was mentioned.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3 product analysis updated: as found condition: the concerto device was returned for analysis within a shipping box, inside of a sealed plastic biohazard pouch, an opened concerto outer carton, and inside of a non-medtronic microcatheter (terumo).Damage location details: the concerto device was returned stuck within the non-medtronic (terumo) microcatheter.The distal segment of the concerto device was stuck inside of the microcatheter at ~115.5cm from the proximal end.The pushwire was found to be bent at ~28.5cm and bent at ~76.8cm from the proximal end.No other anomalies were observed.Testing analysis: during testing, the device (non-medtronic microcatheter) was flushed with water, which failed to advance into the microcatheter.While trying to retract the concerto device out of the non-medtronic microcatheter, resistance was met.The pushwire was able to be retracted out with some force; however, the implant coil broke off within the non-medtronic microcatheter during removal.The terumo microcatheter was cut open, which was found to have spots of dried blood throughout the catheter body.The implant coil was found to be broken off and damaged (stretched /kinked) within the distal segment of the microcatheter.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil kink/damage¿ was able to be confirmed, as the concerto implant coil was found to be damaged (stretched and kinked) within the distal segment of the non-medtronic device.A few possible causes of ¿coil kink/damage¿ are but not limited to patient vessel tortuosity, and/or advancing device against resistance; however, the root cause for the damage was unable to be determined.The non-medtronic device (terumo microcatheter) was returned; however, compatibility could not be assessed as the model was not available, and the catheter inner diameter (id) could not be measured.No patients vessel tortuosity was mentioned in the report.No continuous flush being administered during the procedure was reported.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23343322
Report Number2029214-2025-02244
Device Sequence Number7770821
Product Code KRD
UDI-Device Identifier00847536045200
UDI-Public(01)00847536045200(17)270604(10)B758089
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPV-10-30-3D
Device Catalogue NumberPV-10-30-3D
Device Lot NumberB758089
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2025
Supplement Date Received by Manufacturer12/05/2025
Initial Report FDA Received Date10/20/2025
Supplement Report FDA Received Date12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown